Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Feb 1, 2011, 4:23 AM EST. It took effect at Feb 1, 2011, 4:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 4:23 AM EST (09:23 UTC)
- In effect from
- Feb 1, 2011, 4:00 PM EST
- Expired
- Feb 2, 2011, 6:18 AM EST
- In force
- 14 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
053 WHUS72 KTAE 010923 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 423 AM EST TUE FEB 1 2011 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY FOR THE COASTAL WATERS SOUTH OF THE FLORIDA PANHANDLE... .THE GRADIENT WILL TIGHTEN THROUGH THE DAY BETWEEN HIGH PRESSURE OFF TO THE NORTHEAST AND DEVELOPING LOW PRESSURE TO OUR WEST. AS THIS LOW MOVES NORTHEASTWARD IT WILL DRAG A STRONG COLD FRONT ACROSS THE NORTHERN GULF. THIS FRONT WILL CROSS OUR WATERS TONIGHT ACCOMPANIED BY A ROUND OF SHOWERS AND STORMS...AND THEN EXIT TO THE SOUTH AND EAST WEDNESDAY MORNING. AHEAD OF THIS FRONT... ADVISORY LEVEL SOUTHERLY FLOW WILL DEVELOP SOUTH OF THE PANHANDLE BY LATER THIS AFTERNOON...AND THEN EXPAND EASTWARD TO THE REMAINING ZONES THIS EVENING. ADVISORY CONDITIONS ARE EXPECTED TO DIMINISH WEDNESDAY MORNING AS OFFSHORE FLOW DEVELOPS IN THE WAKE OF THE FRONT. EVEN AFTER THE FRONT...THE PATTERN WILL KEEP THE OFFSHORE FLOW ELEVATED THROUGH THE REMAINDER OF THE WORK WEEK.. GMZ750-770-011600- /O.NEW.KTAE.SC.Y.0007.110201T2100Z-110202T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 423 AM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY. * WINDS: SOUTHEAST 15 TO 20 KNOTS BECOMING SOUTH AND INCREASING TO AROUND 20 KNOTS THIS AFTERNOON AND EVENING. WINDS THEN BECOMING WEST AFTER MIDNIGHT. * SEAS: 3 TO 5 FEET THIS MORNING BUILDING TO 5 TO 7 FEET BY LATE AFTERNOON...THEN BUILDING TO 6 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 14-MROCZKA
4 follow-up statements
409 WHUS72 KTAE 011439 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 939 AM EST TUE FEB 1 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY FOR THE COASTAL WATERS SOUTH OF THE FLORIDA PANHANDLE... .THE GRADIENT WILL TIGHTEN THROUGH THE DAY BETWEEN HIGH PRESSURE OFF TO THE NORTHEAST AND DEVELOPING LOW PRESSURE TO OUR WEST. AS THIS LOW MOVES NORTHEASTWARD IT WILL DRAG A STRONG COLD FRONT ACROSS THE NORTHERN GULF. THIS FRONT WILL CROSS OUR WATERS TONIGHT ACCOMPANIED BY A ROUND OF SHOWERS AND STORMS...AND THEN EXIT TO THE SOUTH AND EAST WEDNESDAY MORNING. AHEAD OF THIS FRONT... ADVISORY LEVEL SOUTHERLY FLOW WILL DEVELOP SOUTH OF THE PANHANDLE BY LATER THIS AFTERNOON...AND THEN EXPAND EASTWARD TO THE REMAINING ZONES THIS EVENING. ADVISORY CONDITIONS ARE EXPECTED TO DIMINISH WEDNESDAY MORNING AS OFFSHORE FLOW DEVELOPS IN THE WAKE OF THE FRONT. EVEN AFTER THE FRONT...THE PATTERN WILL KEEP THE OFFSHORE FLOW ELEVATED THROUGH THE REMAINDER OF THE WORK WEEK. GMZ750-770-012200- /O.CON.KTAE.SC.Y.0007.110201T2100Z-110202T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 939 AM EST TUE FEB 1 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY... * WINDS: SOUTHEAST 15 TO 20 KNOTS BECOMING SOUTH AND INCREASING TO AROUND 20 KNOTS THIS AFTERNOON AND EVENING. WINDS THEN BECOMING WEST AFTER MIDNIGHT. * SEAS: 2 TO 4 FEET THIS MORNING BUILDING TO 5 TO 7 FEET BY LATE AFTERNOON...THEN BUILDING TO 6 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MROCZKA/GOULD
611 WHUS72 KTAE 012053 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 353 PM EST TUE FEB 1 2011 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY FOR THE ENTIRE COASTAL WATERS TO THE SOUTH OF THE FLORIDA BIG BEND AND PANHANDLE... .WITH THE MODELS NOW IN VERY GOOD AGREEMENT THAT THE TIGHT PRESSURE GRADIENT WILL EXTEND INTO THE EASTERN LEGS OF OUR COASTAL WATERS TONIGHT AS WELL...CONFIDENCE IS NOW HIGH ENOUGH TO EXTEND THE CURRENT SMALL CRAFT ADVISORY TO COVER THE ENTIRE MARINE AREA. THEN...AFTER SOME INITIALLY GUSTY NORTHWESTERLY WINDS BEHIND THE COLD FRONT...CONDITIONS SHOULD DROP BELOW ADVISORY LEVELS AND BRIEFLY BELOW CAUTIONARY LEVELS WEDNESDAY AFTERNOON. THEN...WINDS OUT OF THE NORTHEAST WILL RAMP BACK UP AGAIN TO AN EXTENDED PERIOD OF CAUTIONARY CONDITIONS ON WEDNESDAY NIGHT AND THURSDAY AS A NEW WAVE OF LOW PRESSURE DEVELOPS ALONG THE STALLED OUT FRONTAL BOUNDARY. THIS LOW WILL THEN RIDE NORTHEAST ALONG IT IN THE NORTHERN GULF OF MEXICO AS THE BOUNDARY BEGINS TO RETURN AS A WARM FRONT. GMZ730-755-765-775-020500- /O.EXA.KTAE.SC.Y.0007.110201T2100Z-110202T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 353 PM EST TUE FEB 1 2011 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST WEDNESDAY. * WINDS: SOUTHEAST 15 TO 20 KNOTS BECOMING SOUTH AND INCREASING TO 20 TO 25 AFTER SUNSET...THEN BECOMING SOUTHWEST AFTER MIDNIGHT. * SEAS: 3 TO 4 FEET THIS MORNING BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-020500- /O.CON.KTAE.SC.Y.0007.110201T2100Z-110202T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 353 PM EST TUE FEB 1 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY. * WINDS: SOUTHEAST WIND 15 TO 20 KNOTS EARLY...BECOMING SOUTH AT 20 TO 25 KNOTS BEFORE SUNSET...THEN SOUTHWEST AFTER MIDNIGHT... FINALLY SHIFTING TO THE NORTHWEST AFTER MIDNIGHT. * SEAS: 4 TO 6 FEET THIS MORNING BUILDING TO 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
543 WHUS72 KTAE 020248 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 948 PM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY... .A COLD FRONT WILL MOVE EAST THROUGH THE MARINE AREA OVERNIGHT AND EARLY WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST AFTER THE FRONT PASSES BY. WINDS AND SEAS WILL REMAIN ELEVATED THROUGH FRIDAY AS THE FRONT STALLS IN THE GULF OF MEXICO AND A STRONG HIGH PRESSURE SYSTEM BUILDS TO THE NORTH. GMZ730-750-755-765-770-775-021200- /O.EXT.KTAE.SC.Y.0007.000000T0000Z-110202T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 948 PM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY. * WINDS: SOUTH AROUND 20 KNOTS...BECOMING NORTHWEST 15 TO 20 KNOTS WEDNESDAY MORNING. * SEAS: 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
208 WHUS72 KTAE 021118 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 618 AM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ730-750-755-765-770-775-021230- /O.CAN.KTAE.SC.Y.0007.000000T0000Z-110202T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 618 AM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 3:45 AM EST, 38 minutes earlier.
Area forecast discussion, Feb 1, 3:45 AM EST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 AM EST TUE FEB 01 2011
...UPDATED TO DISCUSS ADVECTION FOG POTENTIAL TUESDAY NIGHT...
.SYNOPSIS...
08Z WATER VAPOR AND H4 RUC ANALYSIS SHOW A RAPIDLY EVOLVING UPPER
LEVEL PATTERN ACROSS THE CONUS THIS MORNING. PATTERN CONSISTS OF
GENERAL TROUGHING ACROSS THE WESTERN/CENTRAL PORTION OF THE
NATION...FOLLOWED DOWNSTREAM BY A ZONAL (OR SLIGHTLY RIDGED) PATTERN
OVER THE EAST. WITHIN THE TROUGH...WE FIND TWO STRONG SHORTWAVE
IMPULSES. THE FIRST IS DROPPING SOUTHWARD ACROSS THE INTER-MOUNTAIN
WEST...AND THE SECOND IS EJECTING EASTWARD ACROSS THE
CENTRAL/SOUTHERN PLAINS. IT IS THIS SECOND IMPULSE OF ENERGY THAT
WILL SPAWN A SIGNIFICANT STORM SYSTEM THROUGH A LARGE PORTION OF THE
CENTRAL AND EASTERN STATES DURING THE NEXT 36 HOURS. ALREADY SEEING
AN EXPANDING AREA OF DEEP MOISTURE STREAMING NORTHWARD ACROSS THE
PLAINS...AND A LARGE AREA OF PRECIP HAS TAKEN SHAPE. OVER OUR
HEADS...WE STILL FIND WEAK RIDGING WHICH WILL KEEP OUR WEATHER
TRANQUIL THROUGH THE MORNING HOURS.
AT THE SURFACE...FORECAST AREA RESIDES BETWEEN HIGH PRESSURE
CENTERED ALONG THE MID-ATLANTIC COAST...AND DEVELOPING LOW PRESSURE
ACROSS EASTERN TEXAS. SOUTHEAST FLOW BETWEEN THESE SYSTEMS IS
BEGINNING TO TRANSPORT MOISTURE NORTHWARD AND HELPING TO KEEP OUR
TEMPS ON THE MILD SIDE.
&&
.SHORT TERM (TODAY THROUGH THURSDAY)...
TODAY...DRY...QUIET...AND MILD WEATHER WILL START THE DAY AS WEAK
HIGH PRESSURE CONTINUES TO RIDGE DOWN FROM THE NORTHEAST. TO OUR
WEST...LOW PRESSURE WILL CONTINUE TO ORGANIZE OVER EASTERN
TEXAS...AND THEN INTENSIFY AS IT MOVES TO THE WESTERN TN VALLEY THIS
EVENING. AS THE LOW MOVES TO THE NORTHEAST...A STRONG TRAILING COLD
FRONT WILL BE TRANSLATING QUICKLY EASTWARD ALONG THE GULF COAST.
MAIN UPPER LEVEL SHORTWAVE WILL ALSO BE MOVING NORTHEASTWARD ACROSS
THE MIDDLE MS VALLEY BY THIS EVENING. HOWEVER...GLOBAL GUIDANCE IN
AGREEMENT SHOWING AN EXTENSION OF THIS ENERGY MOVING QUICKLY ACROSS
THE LOWER MS VALLEY LATER TODAY. THE COMBINATION OF INCREASING LARGE
SCALE LIFT INTO OUR WESTERN ZONES...AND A DEVELOPING WAA REGIME IS
EXPECTED TO INCREASE THE CHANCES FOR SHOWERS/ISOLATED STORMS (MAINLY
WEST OF A LINE FROM ALBANY TO TALLAHASSEE) BY LATE AFTERNOON.
FURTHER EAST...FORCING WILL NOT ARRIVE UNTIL AFTER SUNSET AND
EXPECTING A GENERALLY DRY AFTERNOON. NO LACK OF MID/HIGH LEVEL
CLOUDS EXPECTED THROUGH THE DAY...HOWEVER WILL ALSO SEE A FEW SUNNY
BREAKS AT TIMES...ESPECIALLY OVER THE EAST. TEMPERATURES WILL BE
MILD WITH MID/UPPER 60S COMMON...AND LOWER 70S DOWN TOWARD CROSS
CITY.
TONIGHT...STRONG COLD FRONT WILL QUICKLY APPROACH OUR WESTERN ZONES
THIS EVENING...AND THEN CROSS THE FORECAST AREA THROUGH THE
OVERNIGHT. GOOD AGREEMENT IN A SOLID LINE OF SHOWERS/STORMS ARRIVING
ACROSS THE WESTERN ZONES THIS EVENING AND THEN TRANSLATING EASTWARD
ACROSS THE AREA WITH THE FRONT. CONFIDENCE IS THIS CONVECTION IS
HIGH...AND HAVE GONE WITH CATEGORICAL POPS 80-100% OVER MOST OF THE
AREA. HAVE LIKELY POPS OVER THE SE BIG BEND...ONLY BECAUSE THERE IS
A CHANCE THE RAIN WONT ARRIVE UNTIL AROUND SUNRISE. ALTHOUGH THE
POPS ARE CATEGORICAL...HIGH RES GUIDANCE FOR THE LOCAL ARW AND ALSO
NCEPS MEMBERS ALL SHOW THIS LINE OF CONVECTION TO BE RATHER NARROW.
THEREFORE...LIKELY LOOKING AT A BRIEF PERIOD OF RAINFALL AT ANY ONE
LOCATION (SEVERAL HOURS PERHAPS) AS THE FRONT COMES THROUGH...BUT
NOT AN ALL NIGHT RAIN. DEWPOINTS INTO THE LOWER 60S ARE EXPECTED
AHEAD OF THE FRONT. THESE DEWPOINTS PASSING OVER THE COOLER WATER
TEMPS (MID 50S) OFF THE PANHANDLE/APALACHEE BAY...MAY SET THE STAGE
FOR AN ADVECTION FOG EVENT THAT WILL MOVE INLAND THIS EVENING.
ALWAYS DIFFICULT WITH STRONG FLOW TO DETERMINE IF THE DIFFERENTIAL
WILL ACTUALLY RESULT IN FOG OR TRANSLATE TO LOWER STRATUS. WILL ADD
AREAS OF FOG TO THE GRIDS FOR NOW AND ALLOW THE NEXT SHIFT TO
RE-EVALUATE IF A SIGNIFICANT VIS HAZARD IS POSSIBLE.
SEVERE WEATHER POTENTIAL...TYPICAL COOL SEASON FRONTAL PASSAGE FOR
THIS PART OF THE COUNTY. KINEMATICS ARE VERY IMPRESSIVE WITH 65-70
KNOTS OF DEEP LAYER SHEAR AND A 55-60KT 850MB JET. 0-1KM SHEAR IS
IMPRESSIVE AS WELL WITH AROUND 35KTS. BUT...THE INSTABILITY IS
LACKING...AND ALMOST NON-EXISTENT AT THE SURFACE. GENERALLY THE
MODELS WILL UNDER-ESTIMATE THE SURFACE INSTABILITY...ESPECIALLY IN
A NARROW BAND AHEAD OF THE FRONT. HOWEVER...EVEN TAKING THIS IN
ACCOUNT...WE WILL HAVE TROUBLE GETTING ANY SURFACE BASED CELLS. BEST
CHANCES FOR SURFACE BASED CELLS...AND RESULTING WIND POTENTIAL WILL
BE DOWN TOWARD THE PANHANDLE COAST. DO TO THE IMPRESSIVE SHEAR AND
SOME UNCERTAINLY IN THE OVERALL INSTABILITY WILL ADD A MENTION OF
ISOLATED SEVERE TO THE GRID...GENERALLY WEST OF THE APALACHICOLA AND
CHATTAHOOCHEE RIVERS (IN LINE WITH THE STORM PREDICTION CENTERS
SLIGHT RISK AREA).
WEDNESDAY...FRONT WILL EXIT EAST AND SOUTH OF THE AREA DURING THE
MORNING HOURS. SHOWERS/STORM THREAT WILL ALREADY BE OVER FOR THE
MAJORITY OF THE AREA BY SUNRISE...AND BE ENDING ACROSS THE EASTERN
BIG BEND/I-75 CORRIDOR DURING THE MORNING. A DRIER AIRMASS WILL BE
FILTERING IN (BRIEFLY) WITH SEASONABLE TEMPS.
WEDNESDAY NIGHT/THURSDAY...FRONT STALLS WELL TO OUR SOUTH AND THEN
BEGINS TO BUCKLE BACK NORTHWARD IN RESPONSE TO ANOTHER STRONG PIECE
OF UPPER LEVEL ENERGY APPROACHING THE WESTERN GULF. LARGE SCALE LIFT
WILL BE INCREASING ASSOCIATED WITH RRQ JET DYNAMICS AND DEEP LAYER
ISENTROPIC UPGLIDE FROM THE SOUTH. REMARKABLE AGREEMENT BETWEEN THE
GFS/NAM IS THE POSITION OF AN ORGANIZING MID-LEVEL FRONTOGENETIC
BAND FROM THE PANHANDLE THROUGH SOUTHEAST AL...AND SW GEORGIA
WEDNESDAY NIGHT. ASSUMING THIS IS REALITY...THE MOST ORGANIZED
SHOWERS/AREAS OF RAIN WILL OCCUR UNDER THIS ENHANCED LIFT. THE
UPGLIDE COMPONENT WILL REALLY BECOME A PLAYER DURING THURSDAY...
INCREASING RAIN CHANCES REGION-WIDE. STILL SOME UNCERTAINLY IN HOW
FAST A WIDESPREAD RAINFALL WILL DEVELOP...BUT APPEARS AS THROUGH THE
PROCESS WILL BE COMPLETE BY THURSDAY EVENING...AND WE WILL ENTER A
RATHER WET PERIOD FOR THE END OF THE WEEK. ONE FINAL NOTE...FORECAST
SOUNDING ARE STILL BORDERLINE FOR A POTENTIAL PERIOD OF FREEZING
RAIN THURSDAY MORNING OVER PORTIONS OF SE AL AND SW GA (MAINLY
NORTHWEST OF A LINE FROM DOTHAN TO ALBANY). WILL NEED TO MONITOR
CLOSELY.
&&
.LONG TERM (FRIDAY THROUGH NEXT TUESDAY)...
THE LATEST GFS AND ECMWF RUNS NOW ARE IN BETTER AGREEMENT FOR A WET
AND COOL PERIOD FOR MUCH OF EXTENDED. THE PERIOD COMMENCES WITH A
STRONG MEAN RIDGE OVER WRN STATES...POSITIVELY TILTED TROUGH FROM
GREAT LAKES TO 543DM CLOSED LOW ACROSS OLD MEX/SE AZ BORDER...AND
RIDGING ACROSS SE STATES/WRN ATLC/CARIB. LOCALLY THIS TRANSLATES TO
SW FLOW ALOFT BETWEEN TROUGH TO OUR W AND RIDGE TO OUR S/E. AT
SURFACE...STALLED FRONT HAD BECOME PARALLEL TO UPPER FLOW. SHORTWAVE
AHEAD OF OLD MEX CLOSED LOW HAS HELPED DEVELOP CYCLOGENESIS ACROSS
W/CNTRL GULF WITH A 1010MB WAVE FORMING ON FRONT.
LOOKING TO THE WEEKEND...CLOSED LOW OPENS UP FRI NIGHT AND SHEARS
OUT NEWD WITH WEAK TROUGHING REACHING ERN GREAT LAKES EARLY SUN
MORNING. AHEAD OF THIS...CONVEYOR BELT OF MOISTURE ADVECTS NEWD
ACROSS LOCAL AREA THURS NIGHT-EARLY SAT. AT SURFACE...APPROACHING
UPPER TROUGH LIFTS FRONT...NOW A WARM FRONT...BACK NORTH. LOW IN
W/CNTRL GULF MOVES NEWD ALONG BOUNDARY AND ACROSS LOCAL AREA FRI-FRI
NIGHT REACHING SC COAST SAT MORNING. THIS FINALLY DRAGS UPSTREAM
COLD FRONT ACROSS LOCAL AREA. INITIALLY LIFT OF WARM FRONT PROVIDES
A PERIOD OF ISENTROPIC OVERRUNNING. WITH SEVERAL FAST MOVING
IMPULSES RIDING IN THE SW FLOW...THERE IS POTENTIAL FOR HEAVY
RAINFALL DURING THE PERIOD...AND LATER STRONG STORMS POSSIBLE
ESPECIALLY WITH THE COLD FRONT. THE FOCUS WILL BE ACROSS COASTS AND
ADJACENT WATERS. GFS A TAD QUICKER THEN ECMWF IN EXITING RAIN EWD OF
I-75 ON SAT AFTN VS SAT EVE.
IN WAKE OF LOW...HIGH BUILDS EWD ACROSS MID-SOUTH AND RIDGE BUILDS
WWD FROM WRN ATLC ACROSS LOCAL REGION SO MOISTURE SOURCE CUT OFF.
THIS YIELDS FAIR WEATHER LATER SAT-MON. BY TUES...NEXT UPSTREAM
TROUGH...ALBEIT WEAKER...PUSHING ACROSS MID CONTINENT. AHEAD OF
TROUGH...DEEP GULF MOISTURE ADVECTED NEWD AND ACROSS NE GULF REGION.
AT SURFACE...LOW DEVELOPS IN SRN PLAINS EARLY MONDAY AND WITH UPPER
TROUGH MOVING EWD...LIFTS NEWD THRU TUESDAY DRAGGING NEXT COLD FRONT
ACROSS LOCAL AREA LATE TUES. THIS WILL PROVIDE ANOTHER ROUND OF RAIN
ON TUES.
WILL GO WITH LIKELY-CAT POPS THURS NIGHT-FRI...LIKELY-HI SCT FRI
NIGHT...WDLY SCT AND BELOW SAT THRU MON...THEN WDLY SCT-SCT POPS MON
NIGHT-TUES. MIN TEMPS AROUND CLIMO THURS-FRI NIGHTS (INLAND MIN
CLIMO AROUND 40 DEGREES)...SLIGHTLY BELOW CLIMO SAT-SUN NIGHT AND
SLIGHTLY ABOVE CLIMO MON NIGHT. UNDER AMPLE CLOUDS AND RAIN...MAX
TEMPS ON FRI AROUND 10 DEGREES BELOW CLIMO RISING TO AROUND 5
DEGREES BELOW ON SAT...AROUND CLIMO SUN-MON BEFORE NEXT BOUT OF
CLOUDS/RAIN DROP MAX TEMPS TO 5 TO 10 DEGREES BELOW CLIMO ON TUES.
&&
.AVIATION...
MVFR CONDITIONS EXPECTED TO SPREAD EAST REST OF OVERNIGHT FOR ALL
TERMINALS WITH KVLD POSSIBLY EXPERIENCING IFR TOWARDS SUNRISE. ALL
TERMINALS ARE FORECAST TO RETURN TO VFR BY LATE MORNING AND REMAIN
THAT WAY UNTIL LATE AFTERNOON WHEN MVFR CIGS ARE FORECAST TO BEGIN
THEIR RETURN AND CONTINUE TO BEYOND 06Z. RAIN WILL BEGIN AT WRN
TERMINALS AFTER SUNSET AND THUNDERSTORMS AFTER 02Z AND SPREAD EWD TO
OTHER TERMINALS TO BEYOND 06Z. SUSTAINED SOUTH WINDS NEAR 15 MPH
WITH GUSTS UP TO 25 KNOTS ARE EXPECTED 15Z-00Z.
&&
.MARINE...
THE GRADIENT WILL TIGHTEN THROUGH THE DAY BETWEEN HIGH PRESSURE OFF
TO THE NORTHEAST AND DEVELOPING LOW PRESSURE TO OUR WEST. AS THIS
LOW MOVES NORTHEASTWARD IT WILL DRAG A STRONG COLD FRONT ACROSS THE
NORTHERN GULF. THIS FRONT WILL CROSS OUR WATERS TONIGHT ACCOMPANIED
BY A ROUND OF SHOWERS AND THUNDERSTORMS...AND THEN EXIT TO THE SOUTH
AND EAST WEDNESDAY MORNING. AHEAD OF THIS FRONT...ADVISORY LEVEL
SOUTHERLY FLOW WILL DEVELOP SOUTH OF THE PANHANDLE BY LATER THIS
AFTERNOON...AND THEN EXPAND EASTWARD TO THE REMAINING ZONES THIS
EVENING. ADVISORY CONDITIONS ARE EXPECTED TO DIMINISH WEDNESDAY
MORNING AS OFFSHORE FLOW DEVELOPS IN THE WAKE OF THE FRONT. EVEN
AFTER THE FRONT...THE PATTERN WILL KEEP THE OFFSHORE FLOW ELEVATED
THROUGH THE REMAINDER OF THE WORK WEEK.
&&
.FIRE WEATHER...
INCREASING MOISTURE AND MOIST SURFACE CONDITIONS WILL PRECLUDE FIRE
WEATHER CONCERNS THROUGH AT LEAST SATURDAY. RED FLAG HUMIDITIES ARE
POSSIBLE SUN INTO THE EARLY WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 68 54 60 39 51 / 20 90 10 20 40
PANAMA CITY 66 49 56 39 50 / 50 90 10 30 40
DOTHAN 68 43 53 34 44 / 70 90 10 40 50
ALBANY 68 48 55 35 46 / 40 90 10 40 50
VALDOSTA 70 55 61 39 50 / 10 80 20 20 40
CROSS CITY 72 60 68 44 57 / 10 60 50 20 30
APALACHICOLA 64 54 59 40 52 / 30 90 10 20 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST
WEDNESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
APALACHICOLA TO DESTIN FL OUT 20 NM...WATERS FROM
APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.
&&
SYNOPSIS/SHORT TERM/MARINE...MROCZKA
LONG TERM/AVIATION/FIRE WX...BLOCKHazardous weather outlook, Jan 31, 5:03 AM EST, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 503 AM EST MON JAN 31 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 503 AM EST MON JAN 31 2011 /403 AM CST MON JAN 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A WEAK UPPER DISTURBANCE WILL PASS OVERHEAD TODAY KEEPING A FEW SHOWERS IN THE FORECAST DURING THE MORNING HOURS. RAINFALL AMOUNTS WILL GENERALLY BE LIGHT. DRIER WEATHER ON TAP FOR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WELL DEFINED COLD FRONT WILL CROSS THE NORTHERN GULF COAST TUESDAY AND TUESDAY NIGHT. THE THREAT FOR A FEW THUNDERSTORMS WILL ARRIVE AHEAD OF THIS FRONT ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA BY LATE TUESDAY AFTERNOON...HOWEVER THE MAJORITY OF THE ORGANIZED SHOWER AND THUNDERSTORM ACTIVITY IS STILL EXPECTED TO HOLD OFF UNTIL TUESDAY EVENING AND NIGHT. DURING TUESDAY NIGHT THERE IS A SMALL CHANCE FOR A FEW OF THE STORMS OVER THE WESTERN HALF OF THE AREA TO BE ON THE STRONG SIDE. AT THIS TIME THE THREAT FOR SEVERE WEATHER IS MARGINAL AS LOW LEVEL INSTABILITY LOOKS TO BE MINIMAL. HOWEVER...THE SITUATION WILL NEED TO BE MONITORED CLOSELY AS DEEP LAYER SHEAR IS HIGH. FURTHER EAST...SOUTHERLY FLOW OFF THE COOLER SHELF WATERS OF APALACHEE BAY SHOULD FURTHER LIMIT THE SEVERE WEATHER THREAT ACROSS PORTIONS OF SOUTHERN GEORGIA AND THE FLORIDA BIG BEND. ALL INTERESTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM IN CASE A MORE ROBUST SEVERE WEATHER THREAT DEVELOPS FOR PORTIONS OF THE REGION. STRONG SOUTHERLY FLOW AHEAD OF THE COLD FRONT IS EXPECTED TO BRING A ROUND OF ADVISORY LEVEL WINDS AND SEAS TO THE COASTAL WATERS LATER TUESDAY INTO WEDNESDAY MORNING. THE FRONT IS FORECAST TO STALL SOUTH OF OUR REGION FOR THE LATTER HALF OF THE WORK WEEK. THE PROXIMITY OF THE FRONT...AND THE APPROACH OF ANOTHER STRONG UPPER DISTURBANCE WILL KEEP THE THREAT FOR RAINFALL IN THE FORECAST THROUGH AT LEAST FRIDAY. THERE REMAINS A LOW PROBABILITY THAT THE RAIN MAY CHANGE TO A PERIOD OF FREEZING RAIN OVER NORTHERN PORTIONS OF THE AREA THURSDAY MORNING. THIS POTENTIAL WINTER WEATHER SITUATION WILL BE MONITORED CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.